MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 2.5X5; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 2.5X5; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CX2505
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section b3 ¿ date of event: the date of the event was not reported.Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by the field, during a coil embolization to an aneurysm at the basilar tip, an orbit galaxy xtrasoft coil (640cx2505, 31025935) would not detach.The coil was removed and another brand of coils was selected.The surgery was successfully completed.There was no patient injury reported.The surgery was delays by 4 minutes due to the event, the delay was not clinically significant.The same trufill dcs syringe ii (635002, 96331437) was no used to detach the subsequent coils.The syringe had previously exceeded the green zone/position 3.After the coil did not detach at the syringe green zone, it was attempted to deploy the coil at the syringe red alternative detachment zone.It is unknown if prior to attempting to detach, if it was verified under fluoro that there was no stress against the microcatheter or delivery tube.The syringe lost some pressure once taken up to green and red.May have been a leak in the system but unknown culprit.Neck remodeling was utilized if an atlas stent.It was not t necessary to remove the microcatheter with the coil.The coil was coil still attached to the coil delivery system when removed from the patient.Approach from right vertebral artery.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Complaint conclusion¿ as reported by the field, during a coil embolization to an aneurysm at the basilar tip, an orbit galaxy xtrasoft coil (640cx2505, 31025935) would not detach.The coil was removed and another brand of coils was selected.The surgery was successfully completed.There was no patient injury reported.The surgery was delays by 4 minutes due to the event, the delay was not clinically significant.The same trufill dcs syringe ii (635002, 96331437) was no used to detach the subsequent coils.The syringe had previously exceeded the green zone/position 3.After the coil did not detach at the syringe green zone, it was attempted to deploy the coil at the syringe red alternative detachment zone.It is unknown if prior to attempting to detach, if it was verified under fluoro that there was no stress against the microcatheter or delivery tube.The syringe lost some pressure once taken up to green and red.May have been a leak in the system but unknown culprit.Neck remodeling was utilized if an atlas stent.It was not t necessary to remove the microcatheter with the coil.The coil was still attached to the coil delivery system when removed from the patient.Approach from right vertebral artery.The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device 31025935number, and no non-conformances related to the malfunction were identified.With the information available and without the product available for analysis, the reported customer complaint could not be confirmed.Based on the manufacturing record evaluation, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be determined; however, there are circumstances of the procedure that may have contributed to the reported failure.Failure to detach is a known potential issue associated with the use of this device.The instructions for use (ifu) contains several precautions related to this issue and includes instructions for troubleshooting the situation should it be encountered during use.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Updated sections on this medwatch: b3, b4, g3, g6, h2 and h10.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
OG CMPLX XTRASOFT COIL 2.5X5
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18029465
Report Number3008114965-2023-00781
Device Sequence Number12240646
Product Code KRD
UDI-Device Identifier10886704030652
UDI-Public10886704030652
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Catalogue Number640CX2505
Device Lot Number31025935
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2023
Supplement Date Received by Manufacturer11/14/2023
12/14/2023
Initial Report FDA Received Date10/30/2023
Supplement Report FDA Received Date11/14/2023
12/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TRUFILL DCS SYRINGE II
Patient Age78 YR
Patient SexFemale